Minnesota, 2003

Hail in Minnesota, July 2, 2003

July 2, 2003 · NWS DLH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 1, 2:35 PM CST, 9 hours 55 minutes earlier.

Area forecast discussion, Jul 1, 2:35 PM CST, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
335 PM CDT TUE JUL 1 2003

CONVECTION STILL SPUTTERING N OF THE CANADIAN BORDER IN THE AREA OF
THE SFC FNT AND LOW PRESSURE. MID 60S DEW PTS HAVE MADE IT TO THE
ND/MN BDR. SO WITH S/WVS MOVG THRU THE FLOW AND INTERACTING WITH
THE SFC TROFS, WE EXPECT TSTMS WL TO FORM IN THE DAKS BUT MAY
STRUGGLE A BIT AS THEY NEAR MN DUE TO 700 MB CAP. LOOK FOR ANOTHER
LATE NIGHT AFFAIR, BUT THE CONVECTION COULD STAY TOGETHER AS IT
MOVES THRU MN AND SPRD TSTMS ACRS THE N ALG THE EDGE OF THE
CAP DURING THE MRNG. THE CAP SHOULD KEEP THINGS SUBDUED OVR N SRN
ZONES DURING THE DAY, BUT AS EVENING SETS IN, LOOK FOR CONVECTION
THROUGHOUT MUCH OF THE CWA. SVR WX PARAMETERS LOOK IMPRESSIVE ASIDE
FROM THE CAP. DIDNT MENTION PSBL SVR JUST YET.

.DLH...NONE.
CS
Hazardous weather outlook, Jul 1, 6:15 AM CST, 18 hours 15 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
715 AM CDT TUE JUL 1 2003

...SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND
NORTHWESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. A FEW STORMS COULD
BECOME SEVERE ON WEDNESDAY AND THURSDAY. DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES WILL BE THE PRIMARY HAZARDS WITH THESE
STORMS. THE STORMS WILL DEVELOP WEDNESDAY MORNING WEST OF DULUTH...
THEN MOVE EAST INTO THE MINNESOTA ARROWHEAD AND NORTHWESTERN
WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SEVERE WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.CRH.NOAA.GOV/DLH

04

The radar

The Minneapolis radar (KMPX), 118 km away, was scanning. The volume nearest the first event began at 06:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pine

When
July 2, 12:30 AM CST
Where
Pine County, 8 mi E of Rock Creek
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
45.767, -92.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378710.